Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Suggest treatment for excessive daytime sleepiness

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2406 Questions
Question
Sleep studies were conducted & interpreted by a sleep specialist. Patient diagnosed with narcolepsy, with cataplexy. Patient is 52 year old female. No history of drug abuse. How would you treat the excessive daytime sleepiness & difficulty going to sleep and remaining asleep? Patient's lifestyle does not allow for brief daytime napping.
Posted Tue, 5 Aug 2014 in Sleep Disorders
 
 
Answered by Dr. Chintan Solanki 1 hour later
Brief Answer:
Armodafinil or modafinil is the medicine

Detailed Answer:
Hello
Thanks for using healthcaremagic.

If she is diagnosed narcolepsy, mood alerting drug is the choice.
Currently modafinil and its metabolite armodafinil are ghe drugs. Headache nausea and restlessnes are side effects. Side effects less with armodafinil.
This medicine used to prevent daytime sleepiness may cause difficulty in sleeping at night.
So at night for good sleep zolpidem or clonazepam can be used.
All above medicines you can discuss with treating doctor.

Hope I have answered your query. If still any confusion ,late me know.
Regards, Dr. Chintan Solanki
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor